High Wind, Cimarron
- When
- February 14, 2:05 PM CST
- Where
- Cimarron forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.748, -102.518 (the zone’s center; the record gives no point)
The 14th was a fairly windy day for the northwestern combined Oklahoma and Texas Panhandle. Winds mainly stayed below High Wind criteria with sustained winds around 30 to 35 mph with gusts up to 50 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The 14th was a fairly windy day for the northwestern combined Oklahoma and Texas Panhandle. Winds mainly stayed below High Wind criteria with sustained winds around 30 to 35 mph with gusts up to 50 mph. However, there was one instance where a mesonet located near Boise City gusted to 58 mph. A West Texas mesonet site located near Texline, TX measured a gust has high as 57 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 14, 11:03 AM CST, 3 hours 2 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Amarillo TX 1103 AM CST Fri Feb 14 2025 ...New AVIATION... .KEY MESSAGES... Issued at 205 PM CST Thu Feb 13 2025 -Windy conditions today across the northern Panhandles. -Mild on Friday and Monday for Temperatures. -Spotty winter weather possible on Saturday night and Tuesday across the northern Panhandle. -Very cold wind chills possible Tuesday, Wednesday, and Thursday morning. && .SHORT TERM ... (Today through Saturday night) Issued at 346 AM CST Fri Feb 14 2025 Upper level trough over the Pacific Northwest will track further east and deepen a bit as it approaches the Four Corners. Ahead of the trough we'll have southwest flow and an increasing mid and upper jet over the Southern High Plains. Lee surface low will develop in southeast CO today and provide a strong surface gradient allowing for strong southwest winds across the northern Panhandles today. Timing of the jet maxima, specifically over the NW Panhandles late this morning into early afternoon would support the potential for higher wind gusts to mix down. While surface winds look to be in the 25-35 mph range, 50-55 mph wind gusts look favorable across the OK Panhandle, and we may manage to get some isolated 60 mph gusts as well. The most favorable area for a 60 mph gust would be Cimarron County. Right now holding with just a Wind Advisory for the northern Panhandle, but portions of the OK Panhandle may need to be considered for High Wind Warning, if we get higher confidence in 60+ mph gusts. One concern we have for gusts to not perform as well, would be some cloud cover that could limit heating and better mixing of the winds aloft. With mild southwest flow over the Panhandles today we can expect highs to be in the 60s across the central and western Panhandles, with upper 50s to the east. Tonight into early Saturday a cold front will push across the Panhandles bringing temperatures back down to the 30s across the north and in the 40s for the south. There's a little bit of moisture with the front, and some light snow is possible, mainly north of the Canadian River Valley on Saturday. Accumulations don't look to impressive at this point. A medium chance (50-70%) for areas to the north to accumulate just a 0.1" and about a low chance (30%) of accumulating an inch in the Oklahoma Panhandle. Winds will be a bit on the breezy side out of the north on Saturday with the cold air. That's going to put the wind chills on Saturday afternoon in the 20s for the north and in the 30s across the south. As we move into Saturday night the winds will drop a bit, but will still be breezy in the east. Overnight wind chills look to be in the low teens to the west down to the single digits in the east. Weber && .LONG TERM ... (Sunday through Thursday) Issued at 346 AM CST Fri Feb 14 2025 Sunday we'll still be under the influence of the cold front, but warmer air will try to start eroding out the cold air by mid day. Overall winds will be pretty light and mostly clear skies. Highs look to be in the 40s in the west to upper 30s in the east. Monday, northwest flow will transition to more zonal flow and warmer air will overtake the Panhandles. Highs on Monday will be in the 60s for the west and 50s for the east. The warm air will not last long, as a strong push of cold Canadian air will surge south through the Panhandles and eventually will stall out down in the San Antonio area. This airmass will hold in place for a few days, and as a result we can expect cold wind chills Tuesday, Wednesday, and Thursday morning. These wind chills will be at their worst on Wednesday morning and it looks like widespread wind chills below zero down to 15 below. There is some limited moisture behind this cold air that could lead to some light snow accumulations Tuesday night into Wednesday. Weber && .AVIATION... (18Z TAFS) Issued at 1058 AM CST Fri Feb 14 2025 VFR conditions expected through about 12Z at least. A cold front is expected to move through the area by 12Z with MVFR conditions expected to follow behind the front with lower CIGs. KAMA may stay VFR through the entire 24 hour period. Some light moisture in for of drizzle and light rain maybe snow for KGUY and KAMA will follow the front as well. Winds will remain breezy and gusty out of the southwest through this evening around 00Z Sat before falling slightly to the 15 to 20 kt range with fewer gusts. 36 && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 33 45 19 45 / 0 20 20 0 Beaver OK 26 36 13 39 / 10 20 20 0 Boise City OK 26 39 14 42 / 10 30 40 0 Borger TX 33 45 19 46 / 0 20 30 0 Boys Ranch TX 32 47 20 48 / 10 30 40 0 Canyon TX 34 47 19 46 / 0 20 20 0 Clarendon TX 35 47 19 43 / 0 10 10 0 Dalhart TX 27 42 15 44 / 20 40 50 0 Guymon OK 26 37 13 41 / 10 30 30 0 Hereford TX 33 49 19 46 / 0 20 20 0 Lipscomb TX 30 38 16 39 / 0 10 10 0 Pampa TX 31 43 17 43 / 0 10 20 0 Shamrock TX 32 45 19 41 / 0 10 10 0 Wellington TX 33 49 20 42 / 0 10 10 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...Wind Advisory until 6 PM CST this evening for TXZ001>007. OK...Wind Advisory until 6 PM CST this evening for OKZ001>003. && SHORT TERM...89 LONG TERM....89 AVIATION...36
Hazardous Weather Outlook National Weather Service Amarillo TX 353 AM CST Fri Feb 14 2025 OKZ001>003-TXZ001>020-317-142200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 353 AM CST Fri Feb 14 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Wind Advisory today for the northwest Panhadles. Winds 25 to 35 mph with gusts up to 55 mph expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Light snow possible to the north on Saturday and again on Tuesday. Very cold wind chills possible Tuesday night and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, February 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1238734.